Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 352, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2006, 11:43 AM CDT for Washington County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 11:43 AM CDT (16:43 UTC)
- Expired
- Jun 22, 2006, 12:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:37 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 221643 SVRLSX MOC221-221730- /O.NEW.KLSX.SV.W.0352.060622T1643Z-060622T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1143 AM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 1230 PM CDT * AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF ANTHONIES MILL...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... OLD MINES... RICHWOODS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3805 9116 3789 9105 3801 9062 3822 9080 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 221713 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1213 PM CDT THU JUN 22 2006 MOC221-221730- /O.CON.KLSX.SV.W.0352.000000T0000Z-060622T1730Z/ WASHINGTON MO- 1213 PM CDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR NORTHERN WASHINGTON COUNTY... AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER LATTY...MOVING NORTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OLD MINES AND RICHWOODS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3811 9111 3786 9110 3801 9062 3822 9080 $$ TRUETT
000 WWUS53 KLSX 221730 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT THU JUN 22 2006 MOC221-221740- /O.EXP.KLSX.SV.W.0352.000000T0000Z-060622T1730Z/ WASHINGTON MO- 1230 PM CDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. LAT...LON 3811 9111 3786 9110 3801 9062 3822 9080 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:00 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 22, 7:00 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT THU JUN 22 2006 .DISCUSSION... THE QUASI-STATIONARY FRONT WEVE BEEN WATCHING FOR THE PAST COUPLE OF DAYS IS TRYING TO MOVE AS OUTFLOW FROM CONVECTION OVER THE PLAINS KICKS THE EFFECTIVE BOUNDARY ALONG. FRONTAL POSITION IS QUITE DIFFICULT TO DISCERN THIS MORNING SINCE THE MCS ACTIVITY OVER KANSAS...NEBRASKA...AND IOWA IS MUDDYING THE WATERS. HOWEVER...IT LOOKS LIKE THE FRONT STRETCHES FROM NORTHEAST KANSAS THROUGH EXTREME NORTHWEST MISSOURI...INTO SOUTHERN IOWA AND CONTINUING EAST THROUGH NORTHERN ILLINOIS. WITH LITTLE IN THE WAY OF UPPER LEVEL FORCING DUE TO ZONAL FLOW ALOFT...SLOW SOUTHEAST PROGRESS IS CONTINUED TO BE EXPECTED AS CONVECTIVE OUTFLOW SHOVES THE FRONT IN FITS AND STARTS THROUGH FRIDAY MORNING. TRYING TO TIME FROPA AT ANY GIVEN LOCATION IS NEXT TO IMPOSSIBLE DUE TO THE FICKLE NATURE OF WHERE AND WHEN THESE MCSS WILL FORM. HAVE BASICALLY THROWN THE GFS IN THE TRASH DUE TO ITS CONTINUED PROBLEMS WITH CONVECTIVE FEEDBACK. THE NEW NAM/WRF MODEL SEEMS TO HAVE AT LEAST A DECENT HANDLE ON WHATS GOING ON OVER THE PLAINS AND WESTERN MISSOURI AT THIS TIME...SO IVE LEANED HEAVILY ON ITS SOLUTION. HAVE INCREASED POPS ACROSS THE AREA TO 60-70 PERCENT FOR THE NEXT 36 HOURS OR SO AS THE FRONT MAKES ITS SLOW PROGRESS THROUGH THE CWFA. IM NOT CONFIDENT ENOUGH TO SAY CATEGORICALLY THAT IT WILL RAIN AT ANY GIVEN LOCATION DURING THAT TIME-FRAME DUE TO THE LACK OF STRONG FORCING...BUT IT SURE SEEMS LIKELY THAT A MAJORITY OF THE AREA WILL SEE AT LEAST SOME RAIN. SOME AREAS OVER CENTRAL OR SOUTHEAST MISSOURI MAY RECEIVE LOCALLY HEAVY RAIN ESPECIALLY TONIGHT AS THE FRONT INTERACTS WITH A WEAK LOW LEVEL JET AND SMALL SHORTWAVE TROF ALOFT. BUT AGAIN...SIGNALS ARE VERY WEAK...SO HAVENT HIGHLIGHTED ANYTHING IN THE FORECAST JUST YET. MAY MENTION IT IN THE HWO LATER... THE FRONT SHOULD FINALLY MOVE SOUTH OF THE AREA FRIDAY NIGHT OR EARLY SATURDAY MORNING BRINGING AN END TO THE PRECIP CHANCES. THIS FINAL PUSH SEEMS TO BE AT LEAST PARTLY IN RESPONSE TO AN AMPLIFYING UPPER PATTERN AS A STRONG RIDGE BUILDS OVER THE SOUTHWEST CONUS AND A LOW DEEPENS OVER THE HUDSON BAY REGION. THIS SHOULD PUT THE MIDWEST BACK INTO NORTHWEST FLOW ALOFT AND ALLOW A CANADIAN AIRMASS TO BUILD INTO THE GREAT LAKES REGION BRINGING OUR AREA RELATIVELY COOLER AND DRIER WEATHER FOR SATURDAY AND SUNDAY. CARNEY && .AVIATION... FOR THE 12Z TAFS...MCS CENTERED OVR SE IA IS MOVING TO THE EAST WITH CONVECTION AS FAR SOUTH AS CNTRL MO ON ITS SW FLANK. THE CELLS ON THE SW FLANK ARE MOVING TO THE NE. THIS MOTION ALG WITH THE MOVEMENT OF THE MCS SHOULD BRING SHRA/TSRA INTO UIN THIS MRNG. THE INITIAL QUESTION IS HOW FAR SOUTH ANY NEW DEVELOPMENT WILL OCCUR ON THE SW FLANK OF THE MCS. THERE IS A RATHER PRONOUNCED OUTFLOW BNDRY AND THE RUC SHOWS DECENT H85 MOISTURE CONVERGENCE THRU CNTRL MO...SO HAVE OPTED TO INCLUDE A TEMPO GROUP THIS MRNG IN THE COU TAF IN LIGHT OF THE POTENTIAL. THIS OUTFLOW IF IT LASTS COULD MORE OR LESS BECOME THE EFFECTIVE FORCING MECHANISM FOR PCPN TDA. OTHERWISE ANTICIPATING A THREAT OF SHRA/TSRA TO COME WITH THE FRONTAL BNDRY. THE FRONT IS DIFFICULT TO DISCERN ATTM BUT STILL APPEARED TO BE DRAPPED ACRS IA INTO NRN KS. THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE FRONT...BUT THE GREATEST CONSENSUS WOULD BRING THE FRONT TO AROUND I-70 BY 00Z AND THEN SLOWLY SINK IT SOUTH INTO THE OZARKS TONIGHT. I HAVE PROB OR TEMPO GROUP TO ACCT FOR THE POSSIBILITY OF ANOTHER ORGANIZED THUNDERSTORM COMPLEX WITH THE FRONT LATER THIS AFTERNOON INTO THE EVENING AND THEN REMOVED THE PCPN CHANCES FEELING THE BEST CHANCES WILL SHIFT SOUTH OF THE TAF SITES. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 6:16 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 616 AM CDT THU JUN 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 616 AM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA TODAY AND TONIGHT AS THIS FRONT DRIFTS SOUTH. THE PRIMARY THREAT FOR SEVERE WEATHER WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON FRIDAY AS THE COLD FRONT MOVES THROUGH THE SOUTHERN PORTIONS OF OUR AREA. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE A POSSIBILITY...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY TODAY AND TONIGHT...AND BE PREPARED FOR IMMEDIATE ACTIVATION IF NECESSARY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:52 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 38 min |
| Jun 22, 12:59 PM CDT | Tornado Warning | LSX | Audrain | 31 min |
| Jun 22, 1:12 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 39 min |
| Jun 22, 1:28 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 47 min |
| Jun 22, 2:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 47 min |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 66 min |
| Jun 22, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 22, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 58 min |
| Jun 22, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 64 min |
| Jun 22, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.